MAUDE Adverse Event Report: K2M, INC. CAYMAN UNITED 2 HOLE PLATE; SIZE 22; INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, LUMBAR

K2M, INC. CAYMAN UNITED 2 HOLE PLATE; SIZE 22; INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, LUMBAR
Model Number 7908-42F223
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/02/2021
Type of Reportable Event Malfunction
Event or Problem Description
As the screws of the plate were unable to placed, the cayman united 2 hole plate and cascadia interbody were not fixed as intended.No adverse consequences were reported at this time.This record captures the cayman united 2 hole plate.
 
Event or Problem Description
It was reported that the tip of the cayman mi spring loaded awl bent intra-operatively.The awl is used to prepare the bone for placement of screws.The surgeon did not elect to use or did not have on hand a back-up instrument to prepare the second screw hole.The cayman united two-hole plate and cascadia interbody were implanted but only one of two securing screws was placed.No adverse consequences to the patient have been reported and the surgeon does not plan to re-operate at this time.This record captures the cayman united two-hole plate implanted.
 
Additional Manufacturer Narrative
It was reported that the cayman united 2 hole plate was implanted with only one screw.Visual, functional and dimensional analysis could not be performed as the device remains implanted in the patient.A review of complaint history associated with the subject catalog number was performed, and no adverse trends were observed.It is possible that the plate and/or screw was damaged, preventing proper fixation.Insufficient screw site preparation may have also contributed to the issue.However, as the devices were not available, a root cause could not be determined conclusively.H3 other text : device remains implanted in the patient.

Brand Name
CAYMAN UNITED 2 HOLE PLATE; SIZE 22
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, LUMBAR
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer (Section G)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key12558228
Report Number3004774118-2021-00291
Device Sequence Number4584240
Product Code OVD
UDI-Device Identifier10888857369153
UDI-Public10888857369153
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K172941
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7908-42F223
Device Catalogue Number7908-42F223
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/02/2021
Supplement Date Received by Manufacturer12/17/2021
Initial Report FDA Received Date09/30/2021
Supplement Report FDA Received Date01/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown